MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK LINK ASSY SZ 2-5 FEM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK LINK ASSY SZ 2-5 FEM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71421631
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
A revision surgery was performed due to a legion hk femoral component broken.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical analysis indicated that this case reports that a revision surgery was performed due to a broken legion hk femoral component.The date of implantation is unknown.One undated x-ray taken before the revision was provided which shows a femoral component of a legion hinge system anteriorly dislocated due to the broken link assembly.Details to indicate a reason for the broken piece are not apparent.Details regarding the patient¿s implant history, medical history, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Based on the limited information provided and without the return of the device for evaluation the root cause for the reported broken component cannot be determined.Should additional information become available this issue can be re-elevated.No further clinical assessment is warranted at this time.The batch info was not provided and is not visible on the device in the photos.Without the actual product involved our investigation cannot proceed.Provided photos of the devices indicated that the link, hyperextension stop (with plugs), axel, bolt, and insert were damaged, with some portions broken.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.If the devices are received in the future, this complaint can be re-opened.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products.

Brand Name
LGN HK LINK ASSY SZ 2-5 FEM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8334147
Report Number1020279-2019-00552
Device Sequence Number1578102
Product Code KRO
UDI-Device Identifier00885556414873
UDI-Public00885556414873
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421631
Device Lot Number13CBP0037
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer01/22/2019
01/22/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date09/02/2019
09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421687 / 12KTM0006; LEGION HK ISRT; LGN HK AXLE FEMUR; LGN HK HYPEREXT STOP W/AX PLUG; LGN OFFSET COUPLER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;